MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt weight: unk.Device evaluated by manufacturer? no.Lens not returned.Event problem and evaluation codes: (b)(4).Lens not returned.
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -11.0 diopter, in the patient's eye on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to angle closure.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Explanted date - (b)(6) 2016.The reporter indicated the lens was implanted in the patient's left eye (os).The lens was explanted on (b)(6) 2016 due to excessive vaulting, elevated intraocular pressure, narrowing of the angle and shallowing of the anterior chamber depth.The lens was exchanged for a shorter lens.The patient's post-op uncorrected visual acuity was 20/20 and vision is better.(b)(4).Result code(s): visual inspection of the returned product found no visible damage.The lens was returned in liquid.Conclusions code(s): based on the complaint history, work order search and product evaluation, a specific root cause of the event could not be determined.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5983960
Report Number2023826-2016-01326
Device Sequence Number1451409
Product Code MTA
UDI-Device Identifier00841542103312
UDI-Public(01)00841542103312(17)180430
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR